Resource Center

Dec 5, 2014
  |  Poster

Relationship Between Eslicarbazepine Exposure and Safety Endpoints for Eslicarbazepine Acetate Monotherapy

Introduction

In two Phase III trials (093-045 and -046) of eslicarbazepine acetate (ESL) monotherapy in patients with partial-onset seizures (POS) uncontrolled by 1−2 antiepileptic drugs (AEDs), the incidence of treatment-emergent adverse events (TEAEs) was found to be related to ESL dose.1,2

  • Also, higher ESL doses led to greater eslicarbazepine exposure.3
  • In this analysis, pooled data from studies -045 and -046 were used to evaluate the relationship between eslicarbazepine exposure and the time to first onset of TEAEs, and the relationship between exposure and serum sodium levels, during ESL monotherapy.
    • To assess whether monitoring plasma eslicarbazepine concentrations could be useful to physicians when making decisions regarding potential development or worsening of hyponatremia, or when determining the optimal dose of ESL monotherapy.
  • ESL is not approved for monotherapy use.

American Epilepsy Society (AES) Annual Meeting, December 5-9, 2014, Seattle, WA

By Toufic Fakhoury, Jay H Harvey, Robert T Wechsler, Julie A Passarell, Jill Fiedler-Kelly, Elizabeth A Ludwig, David Blum, Soujanya Sunkaraneni

Contact Us About This Poster